Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 106, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2004, 4:07 AM CDT for Benton County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 4:07 AM CDT (09:07 UTC)
- Expired
- May 25, 2004, 5:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2542 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS53 KSGF 250907 SVRSGF MOC015-251000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 407 AM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI. * UNTIL 500 AM CDT. * AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CALHOUN...OR ABOUT NEAR WINDSOR...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTH OF LINCOLN BY 420 AM CDT. NEAR COLE CAMP BY 430 AM CDT. THE TOWNS OF BRANDON...IONIA...MORA AND CROCKERVILLE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3808 9353 3851 9352 3853 9310 3808 9309 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:25 AM CDT, 42 minutes earlier.
Area forecast discussion, May 25, 3:25 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT TUE MAY 25 2004 .DISCUSSION STORMS FROM YESTERDAY AFTERNOON HAVE EVOLVED INTO A LINEAR MCS STRETCHING ACROSS CENTRAL MISSOURI...JUST TO THE NORTH OF OUTFLOW BOUNDARY EXTENDING ROUGHLY FROM STOCKTON TO BOLIVAR TO SALEM. STRONG TO SEVERE STORMS DEVELOPING OVER SOUTHEAST AND SOUTH CENTRAL KANSAS ARE TRACKING ACROSS A STATIONARY FRONT AND OUTFLOW BOUNDARY...KEEPING PERSISTENT FETCH OF PRECIP OVER OUR NORTHERN ZONES. GOING FLOOD WATCH OVER OUR NORTHERN COUNTIES HAS FLOOD POTENTIAL FROM TRAINING ECHOES HANDLED WELL. STRONG CAPPING INVERSION WAS SEEN ON THE 00Z SOUNDING WITH OBVIOUS WEAKENING TO THE NORTH. CAPES OVER 1000 J/KG ARE PROVIDING ENOUGH INSTABILITY FOR THE STORMS TO PRODUCE SMALL HAIL AND GUSTY OUTFLOW WINDS. SHORT TERM (TODAY THROUGH WEDNESDAY)... HAVE SOME CONCERNS ABOUT SEVERE AND HEAVY RAIN THREAT THIS AFTERNOON AND WEDNESDAY. OUTFLOW BOUNDARY OVER THE REGION AND STATIONARY FRONT JUST TO THE NORTH OF OUR FORECAST AREA WILL CONTINUE TO FOCUS CONVECTION OVER THE REGION. TODAY...AREA SOUTH OF THE BOUNDARY SHOULD DESTABILIZE WELL WITH LESS CLOUD COVER. ANOTHER DISTURBANCE MOVING OUT OF WESTERN NEW MEXICO SHOULD HELP WEAKEN THE CAP ENOUGH TO GET STORMS GOING OVER JUST ABOUT ALL OF THE FORECAST AREA. WILL HAVE A SIMILAR SET UP TOMORROW WITH STALLED FRONT AND POSSIBLY ADDITIONAL OUTFLOW BOUNDARIES OVER THE REGION. WILL EXTEND FLOOD WATCH INTO WEDNESDAY FOR NORTHERN HALF OF FORECAST AREA. WILL NEED TO MONITOR TRENDS FOR POSSIBLE SOUTHWARD EXTENSION IN LATER PERIODS. WENT AHEAD AND INCREASED TEMPERATURES A FEW DEGREES TODAY WITH WARM START AND INCREASED INSOLATION. OTHERWISE TEMPERATURES ARE IN GOOD SHAPE. LONG TERM (THURSDAY - SUNDAY)... ZONAL FLOW CONTINUES WITH SEVERAL SHORT WAVES EJECTING FROM UPPER TROUGH OVER THE WESTERN U.S...AT LEAST THROUGH FRIDAY...BEFORE MAIN TROUGH AXIS MOVES INTO THE CENTRAL U.S. GOING FORECAST HAS STORM CHANCES GOING THROUGH THE WEEK WHICH STILL LOOKS GOOD. TEMPERATURES WILL REMAIN NEAR TO ABOVE NORMAL WITH AFTERNOON HIGHS IN THE MID AND UPPER 80S...AND OVERNIGHT LOWS IN THE 60S AND LOW 70S. EXPECT TO SEE SOME SLIGHT COOLDOWN ON MONDAY && .AVIATION... CARRIED SOME TEMPO WIND FLUCTUATIONS AND PRECIP IN THE TAFS THROUGH EARLY MORNING WITH BOUNDARY HANGING AROUND BEFORE A TEMPORARY BREAK IN PRECIP BEFORE REDEVELOPMENT IN THE AFTERNOON. WILL CARRY LOWER CEILINGS IN TWEB ROUTE AROUND STL. .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON NORTH OF A LINE FROM NEVADA TO SALEM. KS...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BOURBON COUNTY. TERRY
Hazardous weather outlook, May 24, 8:30 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 PM CDT MON MAY 24 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 830 PM CDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLFBALLS ...WIND GUSTS IN EXCESS OF 60 MPH...LOCALIZED FLOODING...AND ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND NORTH OF A LINE FROM PITTSBURG KANSAS TO NIXA TO WEST PLAINS AFTER 9 PM. DISCUSSION: A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER MUCH OF THE EASTERN PLAINS AND MISSOURI OZARKS REGION THIS MONDAY EVENING. A CAPPING INVERSION IN THE MIDDLE LEVELS OF THE ATMOSPHERE HAS STRENGTHENED...INHIBITING THUNDERSTORM DEVELOPMENT OVER THE REGION DURING THE LATE AFTERNOON. LATER THIS EVENING...STORMS THAT DEVELOPED OVER NORTHERN MISSOURI AND EASTERN KANSAS WILL SPREAD EASTWARD INTO THE OZARKS REGION. WHILE THE MAIN THREATS WITH THE STORMS WILL BE LARGE HAIL...FLASH FLOODING AND DAMAGING STRAIGHT LINE WINDS... STRONG VERTICAL WIND PROFILES WILL MAKE ISOLATED TORNADOES POSSIBLE...MAINLY OVER CENTRAL MISSOURI AND SOUTHEAST KANSAS FROM 930 PM TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONT WILL STALL ACROSS SOUTHERN MISSOURI...PRODUCING SEVERAL ROUNDS OF THUNDERSTORMS FROM TUESDAY THROUGH THE WEEKEND...AND INCREASING THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVERNIGHT . TERRY
In the hours before
Special weather statement, May 24, 10:17 PM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1017 PM CDT MON MAY 24 2004 KSZ073-097-101-MOZ055-066>068-077>079-088-089-250900- BARTON-BENTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-HICKORY-JASPER- POLK-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...FORT SCOTT...JOPLIN...NEVADA... PITTSBURG AND STOCKTON. 1017 PM CDT MON MAY 24 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 282...IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...FORT SCOTT...JOPLIN...NEVADA...PITTSBURG AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. BOOKBINDER
Special weather statement, May 24, 10:50 PM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1050 PM CDT MON MAY 24 2004 MOZ056>058-069-250900- CAMDEN-MARIES-MILLER-MORGAN- INCLUDING THE CITIES OF...CAMDENTON AND OSAGE BEACH. 1050 PM CDT MON MAY 24 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 283...IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: CAMDEN...MARIES...MILLER AND MORGAN. SOME CITIES IN THIS TORNADO WATCH INCLUDE CAMDENTON AND OSAGE BEACH. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS...INCLUDING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...IN AND CLOSE TO THE WATCH AREA. A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL AND WESTERN MISSOURI WILL CROSS THE WATCH AREA THROUGH EARLY THIS MORNING. STAY TUNED FOR LATER UPDATES AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION. KSZ073-097-101-MOZ055-066>068-077>079-088-089-250900- BARTON-BENTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-HICKORY-JASPER- POLK-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...FORT SCOTT...JOPLIN...NEVADA... PITTSBURG AND STOCKTON. 1050 PM CDT MON MAY 24 2004 SEVERE THUNDERSTORM WATCH NUMBER 282 REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...FORT SCOTT...JOPLIN...NEVADA...PITTSBURG AND STOCKTON. BOOKBINDER
Special weather statement, May 25, 1:44 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT - WATCH UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 144 AM CDT TUE MAY 25 2004 MOZ056>058-069-250700- CAMDEN-MARIES-MILLER-MORGAN- INCLUDING THE CITIES OF...CAMDENTON AND OSAGE BEACH. 144 AM CDT TUE MAY 25 2004 TORNADO WATCH NUMBER 283 HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. NUMEROUS THUNDERSTORMS WILL CONTINUE TO TRAIN ACROSS MID MISSOURI THIS MORNING...RESULTING IN AN INCREASED THREAT FOR FLASH FLOODING. A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF MID MISSOURI THIS MORNING. KSZ073-097-101-MOZ055-066>068-077>079-088-089-250900- BARTON-BENTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-HICKORY-JASPER- POLK-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...FORT SCOTT...JOPLIN...NEVADA... PITTSBURG AND STOCKTON. 144 AM CDT TUE MAY 25 2004 SEVERE THUNDERSTORM WATCH NUMBER 282 REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...FORT SCOTT...JOPLIN...NEVADA...PITTSBURG AND STOCKTON. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHEASTERN KANSAS WILL MOVE INTO WESTERN PORTIONS OF THE WATCH AREA AROUND 3 AM. STAY TUNED TO ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION. BOOKBINDER
Local storm report, May 25, 2:12 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0212 AM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 5 SE VERSAILLES 38.38N 92.77W
05/25/2004 0.75 INCH MORGAN MO LAW ENFORCEMENT
FEHLocal storm report, May 25, 2:13 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0213 AM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0132 AM HAIL 10 S COLE CAMP 38.33N 93.20W
05/25/2004 0.88 INCH BENTON MO LAW ENFORCEMENT
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:55 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| May 25, 11:59 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 46 min |
| May 25, 2:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 35 min |
| May 25, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 55 min |
| May 25, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 25 min |
| May 25, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 59 min |
| May 25, 3:20 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 55 min |
| May 25, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 48 min |
| May 25, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 50 min |
| May 25, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 50 min |
| May 25, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.